Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

July 11, 2014Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2014, 3:25 PM EDT for Fayette County, Spalding County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2014, 3:25 PM EDT (19:25 UTC)
Expired
Jul 11, 2014, 4:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 9 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS82 KFFC 111925
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI JUL 11 2014

GAZ053>057-112000-
325 PM EDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN ANDD 35 MPH WINDS IN 
SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 400 
PM EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES
THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE TYRONE...ATLANTA MOTOR SPEEDWAY...HAMPTON...LOVEJOY...
BONANZA...IRONDALE...JW SMITH RESERVOIR...FAYETTEVILLE...PEACHTREE
CITY...THOMAS CROSSROADS...CANNONGATE...MADRAS...INMAN...WOOLSEY AND
SUNNY SIDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3322 8428 3325 8476 3350 8475 3350 8428
TIME...MOT...LOC 1925Z 004DEG 7KT 3340 8455

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:45 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 11, 1:45 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT FRI JUL 11 2014

.PREV DISCUSSION... /ISSUED 355 AM EDT FRI JUL 11 2014/

SHORT TERM /TODAY THROUGH SATURDAY/...
WEAK FRONTAL BOUNDARY STILL SITUATED ACROSS NORTH CENTRAL GA THIS
MORNING. A WEAK LOW PRESSURE WAVE HAS DEVELOPED ALONG THE BOUNDARY
OVER NORTHERN GA. THE LOW CENTER MAY PROVIDE A LITTLE MORE LIFT THAN
YESTERDAY...AND COVERAGE OF STORMS MAY BE A LITTLE BETTER.
HOWEVER...THE BEST COVERAGE OF STORMS REMAINS ALONG AND SOUTH OF
THE FRONT.

AGAIN...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW
STRONG STORMS ARE POSSIBLE AND THERE IS SOME POTENTIAL FOR AN
ISOLATED SEVERE STORM. FORECAST SOUNDINGS STILL SHOW A NICE INVERTED
V STRUCTURE...SO GUSTY WINDS WILL BE LIKELY WITHIN THUNDERSTORMS.
PWATS ARE DOWN SLIGHTLY FROM YESTERDAY ACROSS THE NORTH AND CENTRAL
PORTIONS OF THE CWFA...A SIGN THAT THERE IS SLIGHTLY DRIER AIR BACK
BEHIND THE BOUNDARY. DO THINK THAT THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL IS BEST ACROSS THE SOUTHERN CWFA...WHERE THE DEEPER
MOISTURE RESIDES WITH THE TLH SOUNDING SHOWING PWATS JUST UNDER 2
INCHES.

THE BOUNDARY WILL TRY AND INCH A LITTLE SOUTHWARD BY SATURDAY...
KEEPING THE BEST POPS ACROSS THE SOUTHERN CWFA AND ONLY ISOLATED
ACTIVITY ACROSS THE METRO ATL AREA.

TEMPS SHOULD CONTINUE SLIGHTLY BELOW NORMAL TODAY...WITH THE
BOUNDARY ACROSS THE NORTHERN HALF OF THE CWFA. HOWEVER...IF THE
BOUNDARY DOES SHIFT SOUTHWARD BY SATURDAY...TEMPS SHOULD INCREASE
TO NEAR 90S ACROSS MOST AREAS.

NLISTEMAA

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AMPLIFICATION OF RIDGE/TROUGH PATTERN ACROSS CONUS BEGINNING
SUNDAY/MONDAY STILL ON TRACK PER 00Z MED RANGE MODELS...WHICH
SHOW VERY GOOD AGREEMENT. WRN RIDGE BUILDS NORTH WHILE NICE UPPER
LOW AND BROAD/DEEP TROUGH PROGGED TO DIP INTO UPPER MIDWEST STATES
MON. BULK OF BELOW NORMAL TEMPS SHOULD STAY NORTH OF THE STATE BUT
SHOULD SEE A BRIEF PUSH OF DRIER AIR AND SLIGHTLY BELOW NORMAL
TEMPS ON WED. AS WESTERLIES ALONG PERIPHERY TROUGH MOVE OVER THE
STATE TUES THEN RETURN BACK NORTH ON THURS...SHOULD SEE GOOD
CHANCE OF CONVECTION. NO TROPICAL ACTIVITY OR OTHER HIGH IMPACT
EVENTS SEEN IN MODEL GUIDANCE. USED BIAS CORRECTED BLEND OF
GUIDANCE FOR TEMPS.

SNELSON

&&

AVIATION...
18Z UPDATE...
MIXTURE OF MVFR/VFR CONDITIONS CURRENTLY BUT I EXPECT ALL AREAS VFR
BY 19Z OUTSIDE OF SCATTERED CONVECTION. CONVECTIVE COVERAGE WILL
INCREASE SOME ACROSS ALL OF THE FORECAST AREA THROUGH 22Z THEN BEGIN
DIMINISHING. WIDESPREAD MVFR CONDITIONS ARE EXPECTED TO DEVELOP
BETWEEN 06Z AND 14Z WITH LOCAL IFR OR LOWER CONDITIONS. RIGHT NOW I
DO NOT EXPECT ANY IFR OR LOWER CONDITIONS AT ANY TAF SITE DURING
THAT PERIOD...HOWEVER ANY SITE THAT RECEIVES SIGNIFICANT RAINFALL ON
OR IN THE VICINITY OF THE AIRFIELD MAY EVENTUALLY END UP WITH AT
LEAST BRIEF IFR VISIBILITIES AND/OR CEILINGS BY 10Z. ISOLATED TO
SCATTERED CONVECTION WILL DEVELOP AGAIN TOMORROW BY 18Z. WINDS WILL
REMAIN LIGHT...8KTS OR LESS...AND GENERALLY EASTERLY THROUGH THE
PERIOD OUTSIDE OF CONVECTION.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          89  71  91  69 /  30  20  20  10
ATLANTA         89  72  91  72 /  30  20  20   5
BLAIRSVILLE     83  65  85  63 /  30  10  20   5
CARTERSVILLE    89  71  92  69 /  10  10  20   5
COLUMBUS        91  74  94  73 /  30  20  20  10
GAINESVILLE     88  70  89  71 /  30  20  20  10
MACON           90  72  93  70 /  40  20  30  10
ROME            90  69  93  70 /  10  10  20   5
PEACHTREE CITY  89  71  91  68 /  30  20  20  10
VIDALIA         88  72  92  71 /  40  30  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 11, 6:15 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EDT FRI JUL 11 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
615 AM EDT FRI JUL 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING MAINLY
EAST OF A CARROLLTON TO BLAIRSVILLE LINE BETWEEN NOON AND 10 PM.

DISCUSSION...
SLIGHTLY DRIER AIR ACROSS FAR NORTH GEORGIA SHOULD PRECLUDE
DEVELOPMENT OF THUNDERSTORMS THERE...BUT ELSEWHERE MODERATE
INSTABILITY WILL ALLOW STORMS TO APPROACH SEVERE LEVELS ONCE
AGAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DRIER AIR MAY FILTER ACROSS THE REST OF GEORGIA THIS WEEKEND
LIMITING THE CHANCE FOR THUNDERSTORMS. HOWEVER AS MOISTURE RETURNS
MONDAY...THE CHANCE FOR STORMS WILL INCREASE. THE MAIN HAZARDS
FROM ANY STORMS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 11, 2:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT FRI JUL 11 2014

GAZ033-044-045-053>055-057-111915-
247 PM EDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND 35 MPH WINDS IN
COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES
UNTIL 315 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR LAKEWOOD PARK...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES
THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
KIRKWOOD...EAST LAKE...PANTHERSVILLE...GRESHAM PARK...AVONDALE
ESTATES...CASCADE HEIGHTS...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...
TURNER FIELD...EAST POINT...HAPEVILLE...COLLEGE PARK...
HARTSFIELD-JACKSON AIRPORT...CEDAR GROVE AND CONLEY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3338 8424 3331 8473 3369 8458 3379 8424
TIME...MOT...LOC 1846Z 344DEG 7KT 3368 8437
Special weather statement, Jul 11, 2:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT FRI JUL 11 2014

GAZ066-067-078-111930-
252 PM EDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...MERIWETHER
AND HARRIS COUNTIES UNTIL 330 PM EDT...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM OVER BIG SPRINGS...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER AND HARRIS COUNTIES THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ODESSADALE...
HARRIS CITY...STOVALL...DURAND...GREENVILLE...BIG SPRINGS...
MOUNTVILLE...LOUISE...WHITESVILLE-PINE LAKE...F.D. ROOSEVELT STATE
PARK...PINE MOUNTAIN-CALLAWAY GARDENS...CANNONVILLE...SMITHS
CROSSROAD...BAUGHS CROSSROADS AND JONES CROSSROADS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3316 8491 3301 8461 3270 8496 3297 8521
TIME...MOT...LOC 1853Z 043DEG 3KT 3299 8491
Special weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI JUL 11 2014

GAZ053>057-112000-
325 PM EDT FRI JUL 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN ANDD 35 MPH WINDS IN
SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 400
PM EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES
THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE TYRONE...ATLANTA MOTOR SPEEDWAY...HAMPTON...LOVEJOY...
BONANZA...IRONDALE...JW SMITH RESERVOIR...FAYETTEVILLE...PEACHTREE
CITY...THOMAS CROSSROADS...CANNONGATE...MADRAS...INMAN...WOOLSEY AND
SUNNY SIDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3322 8428 3325 8476 3350 8475 3350 8428
TIME...MOT...LOC 1925Z 004DEG 7KT 3340 8455

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:06 PM EDTSpecial Weather StatementFFCFloyd39 min
Jul 10, 9:57 PM EDTSpecial Weather StatementFFCFloyd63 min
Jul 10, 10:15 PM EDTFlash Flood WarningFFCFloyd6 hr
Jul 10, 10:33 PM EDTSpecial Weather StatementFFCHeard42 min
Jul 10, 11:04 PM EDTSpecial Weather StatementFFCWhite41 min
Jul 11, 12:00 AM EDTSpecial Weather StatementFFCLumpkin30 min
Jul 11, 2:47 PM EDTSpecial Weather StatementFFCClayton, Fayette28 min
Jul 11, 2:52 PM EDTSpecial Weather StatementFFCMeriwether, Troup38 min
Jul 11, 3:28 PM EDTSpecial Weather StatementFFCCarroll, Douglas32 min
Jul 11, 4:05 PM EDTSpecial Weather StatementFFCDouglas25 min
Jul 11, 4:30 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Paulding30 min
Jul 11, 4:51 PM EDTSpecial Weather StatementFFCCherokee24 min
Jul 11, 5:02 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Paulding28 min
Jul 11, 5:32 PM EDTSpecial Weather StatementFFCCobb28 min
Jul 11, 6:01 PM EDTSpecial Weather StatementFFCCherokee29 min
Jul 11, 6:23 PM EDTSpecial Weather StatementFFCLaurens, Treutlen, Wheeler37 min
Jul 11, 6:39 PM EDTFlash Flood WarningFFCForsyth, Fulton, Gwinnett6 hr
Jul 11, 7:30 PM EDTSpecial Weather StatementFFCBarrow30 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.